MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Floaters (1866); Swelling (2091); Blurred Vision (2137)
Date of Event 12/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted; give date: n/a (not applicable).The lens remains implanted.(b)(4).Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient is experiencing blurred vision in the left eye with an intraocular lens (iol).Patient reported distance vision is much worse than before the surgery.Patient can read business cards and letters just fine as that got better, however, patient feels left eye does not feel right.Patient also reported having swelling in the eye, was sent to a retinal specialist, then was given steroid eye drops to treat the swelling.The swelling went down and got better, but patient says eye does not feel the same.Patient complains peripheral is off, and when driving vision is not as good-it is blurry/hazy/not as crisp of vision.Visual issues interfere with daily activities.Patient wears prescription sunglasses, so eye can adjust and wears glasses for distance.The surgeon informed patient the lens is perfectly placed and there is no adhesion.No other treatment has been provided.At this time, the lens remains implanted.No additional information was provided.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was noted that in the initial mdr section g4 had the incorrect date received by manufacturer.The correct date is 8/21/2020.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10548976
Report Number2648035-2020-00693
Device Sequence Number3344675
Product Code POE
UDI-Device Identifier05050474579132
UDI-Public(01)05050474579132(17)230628
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0220
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer09/21/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR